MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954450
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The separation of the hydrogel coating is likely the result of over hydration and the use a smaller size trocar then recommended.Evaluation of the returned sample finds the st coating to have separated from an area on the mesh, which resulted in a void of the hydrogel barrier.Condition of sample received is consistent with the hydrogel becoming over hydrated causing it to clump when the mesh is handled.As reported, hydration time was not known and the size trocar used was an 8mm.Per the instructions-for-use (ifu), supplied with the device, "ventralight st mesh should be hydrated for no more than 1-3 seconds just prior to laparoscopic placement.If sutures are being placed, attach the sutures to the ventralight st mesh before hydration.The mesh must be rolled immediately after hydration about its long axis (lengthwise) with the bioresorbable coating inside to protect the bioresorbable coating.A minimum sized trocar is recommended for the laparoscopic delivery of ventralight st mesh.Insert the mesh through the trocar using a rigid instrument, such as non-serrated, 5 mm forceps; do not over force the mesh through trocar.If ventralight st mesh is hydrated longer than 3 seconds and/or does not easily deploy down the trocar, replace trocar and retry with the next available, larger sized trocar.The recommended trocar size for product code 5954450 is 10mm.Review of manufacturing records shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(6) released for distribution in june 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a robotic umbilical hernia repair, the ventralight st mesh was hydrated (hydration time unknown) prior to insertion through an 8mm trocar.It was reported that the ventralight st mesh was folding over and peeling itself apart during placement.A new ventralight st mesh was used to complete the procedure.There was no patient harm or injury.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18569535
Report Number1213643-2024-00013
Device Sequence Number7140313
Product Code FTL
UDI-Device Identifier00801741031618
UDI-Public(01)00801741031618
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Catalogue Number5954450
Device Lot NumberHUHS0983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale